Sunday, November 22, 2009

wonder how one stops worrying

People keep saying I look well - I suppose I look better than when I was on chemo but how do I know I am ok? When I got diagnosed, I felt better in all senses - physically and mentally - than I had for years yet I had breast cancer.
Now I don't feel as perfect as I felt then, thanks to side-effects from the medication I am on. The herceptin and tamoxifen combine to make me a little tired, well, pretty tired, especially stamina-wise, the herceptin makes me feel spacey at times and the tamoxifen gives me horrible hot flushes.
Would hate to have the cancer return. That's why I am taking herceptin and tamoxifen but they are not 100% foolproof.
My friend Tania's mom died of cancer on Friday but guess her circumstances were very different.
Would love to know how others feel on herceptin. I was told there were no side-effects until I started having them, The Lymph Lady told me about how most of her patients feel on it, and the oncology centre finally acknowledged that what I was feeling was legit and expected (except for the mouth ulcers which they claim is not from herceptin).

1 comment:

  1. There are always side effects from drugs.
    Everyone I know who's taken Herc. has side effects. And everyone I know (me too) has had side effects on tamox.
    I just wish the docs would acknowledge that. Do they really think it's not important? Or do they think we're a bunch of hysterical women who will turn down the drug if we think it might cause a side effect?
    And sorry about your friend's mom. It must be really hard for her. But I know it also must be tough for you. It's SO hard to see someone else die while you're fighting the same disease! Of course, everyone's situation is different, but that doesn't make it easier. Some of my darker nights have come from hearing news of someone else's death. I'm sorry.